Alert archive / California / High Wind Watches in 2012

High Wind Watch 3, NWS San Diego, CA

January 22, 2012Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this high wind watch at Jan 22, 2012, 1:39 AM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Jan 23, 2012, 6:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 22, 2012, 1:39 AM PST (09:39 UTC)
In effect from
Jan 23, 2012, 6:00 AM PST
Expired
Jan 22, 2012, 1:10 PM PST
In force
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 9.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2012-01-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2012-01-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
812 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

021 
WWUS76 KSGX 220939
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
139 AM PST SUN JAN 22 2012

...STRONG GUSTY WEST WINDS POSSIBLE FOR THE MOUNTAINS AND DESERTS
MONDAY MORNING THROUGH MONDAY EVENING...

.A LOW PRESSURE SYSTEM MOVING INLAND THROUGH CALIFORNIA MONDAY
WILL BRING STRONG ONSHORE FLOW WITH STRONG GUSTY WEST WINDS
POSSIBLE IN THE MOUNTAINS AND DESERTS MONDAY MORNING THROUGH
MONDAY EVENING.

CAZ055-056-058-060>062-222200-
/O.NEW.KSGX.HW.A.0003.120123T1400Z-120124T0600Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
139 AM PST SUN JAN 22 2012

...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
EVENING. 

* TIMING: STRONGEST WINDS FOR NORTHERN AREAS MONDAY AND SOUTHERN
  AREAS MONDAY AFTERNOON AND EVENING.

* LOCATION: STRONGEST WINDS NEAR THE RIDGE TOPS AND ALONG DESERT
  MOUNTAIN SLOPES AND ADJACENT DESERT AREAS.

* WINDS: AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 65 MPH.

* VISIBILITY: IN THE DESERTS...AREAS OF BLOWING DUST AND SAND
  COULD LOCALLY REDUCE VISIBILITY TO NEAR ZERO AT TIMES.

* IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE
  LIMBS AND DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

MARTIN
1 follow-up statement
908 
WWUS76 KSGX 222110
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
110 PM PST SUN JAN 22 2012

...STRONG AND GUSTY WEST WINDS FOR THE MOUNTAINS AND DESERTS
MONDAY MORNING THROUGH MONDAY EVENING...

.A LOW PRESSURE SYSTEM MOVING INLAND THROUGH CALIFORNIA MONDAY
WILL BRING STRONG ONSHORE FLOW...WITH STRONG AND GUSTY WEST WINDS
IN THE MOUNTAINS AND DESERTS MONDAY MORNING THROUGH MONDAY
EVENING.

CAZ055-056-058-060>062-230600-
/O.UPG.KSGX.HW.A.0003.120123T1400Z-120124T0600Z/
/O.NEW.KSGX.HW.W.0003.120123T1400Z-120124T0600Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
110 PM PST SUN JAN 22 2012

...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 10 PM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 6 AM TO 10 PM PST MONDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING: MONDAY MORNING THROUGH MONDAY EVENING...PEAKING MONDAY
  AFTERNOON.

* LOCATION: STRONGEST WINDS WILL BE NEAR THE RIDGE TOPS AND ALONG
  DESERT MOUNTAIN SLOPES AND ADJACENT DESERT AREAS.

* WINDS: AREAS OF WEST WINDS 20 TO 35 MPH...WITH GUSTS TO 65 MPH.

* VISIBILITY: IN THE DESERTS...AREAS OF BLOWING DUST AND SAND
  MAY LOCALLY REDUCE VISIBILITY TO NEAR ZERO AT TIMES.

* IMPACTS: DRIVING OF HIGH-PROFILE VEHICLES WILL BE DIFFICULT.
  AFFECTED ROADS INCLUDE I-15...HIGHWAY 395 AND 247 IN THE HIGH
  DESERTS...I-10 AND HIGHWAY 111 IN THE COACHELLA VALLEY...AND I-8
  BETWEEN PINE VALLEY AND THE IMPERIAL COUNTY LINE. WATCH FOR
  BROKEN TREE LIMBS AND DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

PALMER

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this high wind watch went out at Jan 21, 9:30 PM PST, 4 hours 9 minutes earlier.

Area forecast discussion, Jan 21, 9:30 PM PST, 4 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 PM PST SAT JAN 21 2012

.SYNOPSIS...
SKIES WILL CLEAR AND WINDS WILL DECREASE BEHIND THE DEPARTING STORM
TONIGHT. DRY WEATHER SUNDAY WILL BE FOLLOWED BY ANOTHER POTENT STORM
ON MONDAY FOR MORE COLD...WET...AND UNSETTLED WEATHER. HIGH PRESSURE
WILL THEN BUILD BACK ACROSS THE REGION FOR THE REST OF THE WORK
WEEK...WITH DRY AND WARMER CONDITIONS PREVAILING.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

STRONG DAMAGING WINDS SURFACED IN THE MOUNTAINS AND DESERTS TODAY
WITH GUSTS IN EXCESS OF 60 MPH AT SEVERAL LOCATIONS. LA QUINTA IN
THE COACHELLA VALLEY WAS ESPECIALLY HARD HIT WITH UPROOTED TREES AND
DOWNED POWER POLES.

WEST OF THE MOUNTAINS IT RAINED BUT AMOUNTS VARIED QUITE A BIT. ONLY
A MEAGER 0.09" FELL AT LINDBERGH FIELD...BUT 1.64" FELL AT DEVORE IN
THE SAN BERNARDINO FOOTHILLS. IN THE INLAND EMPIRE...RAIN SHADOWING
ON THE LEE SIDE OF THE SANTA ANA MOUNTAINS LIMITED RAIN TOTALS
THERE. MOST OF THE RAIN FELL IN THE MORNING AND TAPERED OFF DURING
THE AFTERNOON. A RAINFALL SUMMARY/WIND GUST SUMMARY FROM TODAYS WILD
WEATHER IS HEADLINED ON OUR WEBPAGE.

SUNDAY WE GET A RESPITE WITH DRY WEATHER UNDER WEAK HIGH PRESSURE
ALOFT. BUT ON MONDAY A SECOND POTENT PACIFIC SHORTWAVE WILL BRING
ANOTHER ROUND OF RAIN AND GUSTY WINDS TO SOUTHERN CALIFORNIA. THE
JET STREAM WILL NOT BE NEARLY AS STRONG AS TODAYS STORM WITH PEAK
300 MB WINDS OF 100 KT. HOWEVER...IT WILL STILL BE WINDY IN THE
MOUNTAINS AND DESERTS WITH 850 MB WINDS FCST TO INCREASE TO 25-35
KT.

AS FOR PRECIPITATION...THERE IS AN AMPLE SUPPLY OF MOISTURE FEEDING
INTO THIS SYSTEM WITH 1" OF PRECIPITABLE WATER DIRECTED TOWARD THE
WEST COAST. IT IS A COLDER AND MORE UNSTABLE STORM WITH STRONG PVA
AHEAD OF THE SHARPLY DEFINED TROUGH AXIS THAT WILL TRACK ACROSS
SOCAL MONDAY. SNOW LEVELS WILL LOWER TO BETWEEN 5500-6000 FEET BY
THE AFTERNOON. IF THE COLD AIR ARRIVES FAST ENOUGH...SEVERAL INCHES
OF SNOW COULD FALL OVER THE SAN BERNARDINO MOUNTAINS MONDAY
AFTERNOON. HAVE ISSUED A SPECIAL WEATHER STATEMENT ADDRESSING THE
POTENTIAL IMPACTS OF THIS MONDAY STORM. A WINTER STORM WATCH OR
WINTER WEATHER ADVISORY MAY BE NEEDED FOR THE MOUNTAINS. WILL
MENTION THIS POSSIBILITY TO THE MIDNIGHT SHIFT.

THE STORM DEPARTS MONDAY NIGHT WITH HIGH PRESSURE BUILDING OVER THE
SOUTHWEST TUESDAY THROUGH THURSDAY. EXPECT A PERIOD OF DRY WEATHER
WITH SUCCESSIVELY WARMER DAYS MIDWEEK...ALONG WITH PERIODS OF
MODERATE OFFSHORE WINDS IN THE MOUNTAINS AND PASSES.

&&

.AVIATION...
220430Z...COAST/VALLEYS...SCT-BKN CLOUDS WILL HAVE BASES MOSTLY
2000-3000 FT MSL THIS EVENING...THEN 1000-2000 FT MSL
OVERNIGHT...DIMINISHING BETWEEN 15Z AND 17Z SUNDAY. AREAS OF GROUND
FOG WITH VIS LESS THAN 1 MILE ARE EXPECTED IN THE
VALLEYS...INCLUDING VCNTY KCNO...KAJO...KRIV AND KRNM THROUGH 16Z
SUNDAY. OTHERWISE...OCCASIONAL CLOUDS ABOVE 10000 FT MSL WILL
PREVAIL.

MTNS/DESERTS...WINDS WILL CONTINUE TO DIMINISH OVERNIGHT...BUT SOME
SURFACE GUSTS OVER 40 KNOTS WILL CONTINUE THROUGH 06Z EAST OF
BANNING PASS...INCLUDING VCNTY OF KPSP...AND ALONG THE DESERT SLOPES
OF THE MOUNTAINS FROM BANNING SOUTH TO BORREGO AND JACUMBA.

&&

.MARINE...
SMALL CRAFT ADVISORY FOR THE OUTER COASTAL WATERS HAS BEEN EXTENDED
THROUGH 2 PM TUESDAY AS 2 WNW SWELLS SUNDAY-EARLY MONDAY AND LATE
MONDAY-TUESDAY WILL REACH 10 FEET. ALSO...WESTERLY WINDS WITH THE
NEXT TROUGH WILL BRING 25-30 KNOT GUSTS MONDAY INTO MONDAY NIGHT.
COMBINED SEAS ARE EXPECTED TO BE 10 FEET OR MORE MOST OF THE TIME
FROM SUNDAY INTO TUESDAY IN THE OUTER WATERS. A SMALL CRAFT ADVISORY
MAY NEED TO BE EXTENDED TO THE INNER COASTAL WATERS MONDAY/MONDAY
EVENING DUE TO THE WIND.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...HIGH SURF ADVISORY FROM 5 AM SUNDAY TO 2 PM PST TUESDAY FOR THE
     BEACHES IN ORANGE AND SAN DIEGO COUNTIES.

PZ...SMALL CRAFT ADVISORY UNTIL 2 PM PST TUESDAY OUTER WATERS FROM
     SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM
     OUT INCLUDING SAN CLEMENTE ISLAND.

&&

PUBLIC...MOEDE
AVIATION/MARINE...MAXWELL
Hazardous weather outlook, Jan 21, 4:45 PM PST, 8 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
445 PM PST SAT JAN 21 2012

CAZ055-056-058-060>062-221400-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
445 PM PST SAT JAN 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOUNTAINS AND DESERTS
OF EXTREME SOUTHWESTERN CALIFORNIA.

.DAY ONE...TONIGHT

HIGH WIND WARNING THROUGH 10 PM FOR STRONG WEST TO NORTHWEST WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

FOR MONDAY...ANOTHER STORM WILL BRING RAIN AND MOUNTAIN SNOW...ALONG
WITH MODERATE TO STRONG WEST WINDS.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

CAZ042-043-221400-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
445 PM PST SAT JAN 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR BEACHES OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

FOR SUNDAY THROUGH SUNDAY NIGHT...A LARGE WEST SWELL WILL BRING HIGH
SURF TO WEST FACING BEACHES.

FOR MONDAY...ANOTHER STORM WILL BRING RAIN AND GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

PZZ750-775-221400-
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30
NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
445 PM PST SAT JAN 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR OUTER COASTAL WATERS OF
EXTREME SOUTHWESTERN CALIFORNIA.

.DAY ONE...TONIGHT

SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN THE OUTER WATERS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

FOR SUNDAY THROUGH SUNDAY NIGHT...SMALL CRAFT ADVISORY FOR HAZARDOUS
SEAS FOR THE OUTER WATERS.

FOR MONDAY...ANOTHER STORM WILL BRING RAIN...GUSTY WINDS AND
HAZARDOUS SEAS TO THE INNER AND OUTER WATERS.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

MOEDE

In the hours before

Local storm report, Jan 21, 8:55 PM PST, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SAN DIEGO CA
855 PM PST SAT JAN 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1031 AM     NON-TSTM WND GST 25 ENE VICTORVILLE      34.66N 116.93W
01/21/2012  M78.00 MPH       SAN BERNARDINO     CA   TRAINED SPOTTER

1051 AM     NON-TSTM WND GST 10 N MORONGO VALLEY     34.21N 116.62W
01/21/2012  M99.00 MPH       SAN BERNARDINO     CA   PARK/FOREST SRVC

            BURNS CANYON RAWS SITE REPORTED GUST TO 99 MPH AND
            GUSTING OVER 95 MPH FOR THE LAST HOUR.

1115 AM     NON-TSTM WND GST 4 WNW PALM SPRINGS      33.85N 116.61W
01/21/2012  E90.00 MPH       RIVERSIDE          CA   PARK/FOREST SRVC

            WIND GUSTS OF 80 TO 90 MPH CAUSED THE PALM SPRINGS AERIAL
            TRAMWAY TO CLOSE AT 1115 AM. ABOUT 20 PEOPLE WERE
            TEMPORARILY STRANDED AT THE TOP OF THE STATION.

1240 PM     NON-TSTM WND GST MOUNT LAGUNA            32.87N 116.42W
01/21/2012  M62.00 MPH       SAN DIEGO          CA   MESONET

            MOUNT LAGUNA OBSERVATORY

0100 PM     NON-TSTM WND DMG 2 SE PALM SPRINGS       33.81N 116.52W
01/21/2012                   RIVERSIDE          CA   NEWSPAPER

            A POWERLINE WAS KNOCKED DOWN AT HORIZON MOBILE VILLAGE, A
            MOBILE HOME PARK OFF OF PALM CANYON DRIVE. TREES WERE
            KNOCKED DOWN AND FURNITURE WAS BLOWN AROUND.

0100 PM     DUST STORM       PALM SPRINGS            33.83N 116.54W
01/21/2012                   RIVERSIDE          CA   BROADCAST MEDIA

            THREE MAJOR ROADWAYS IN AND OUT OF PALM SPRINGS WERE
            CLOSED DUE TO ZERO VISIBILITY CAUSED BY BLOWING DUST AND
            SAND. THESE ROADS WERE INDIAN AVE, GENE AUTRY TRAIL, AND
            VISTA CHINO.

0100 PM     NON-TSTM WND DMG 3 SE PALM SPRINGS       33.80N 116.51W
01/21/2012                   RIVERSIDE          CA   NEWSPAPER

            PALM CANYON DRIVE AT LINDEN WAY WAS CLOSED DUE TO A
            DOWNED POWERLINE.

0100 PM     NON-TSTM WND DMG 2 NE PALM SPRINGS       33.85N 116.52W
01/21/2012                   RIVERSIDE          CA   NEWSPAPER

            POWER POLES WERE KNOCKED DOWN ON N GENE AUTRY TR, NORTH
            OF VISTA CHINO.

0100 PM     NON-TSTM WND DMG 2 SE PALM SPRINGS       33.81N 116.52W
01/21/2012                   RIVERSIDE          CA   NEWSPAPER

            AT AN APARTMENT COMPLEX AT HIGHWAY 111 AND ESCOBA, WINDS
            KNOCKED OVER MULTIPLE CARPORTS RESULTING IN CARS BEING
            CRUSHED.

0122 PM     NON-TSTM WND DMG LA QUINTA               33.67N 116.29W
01/21/2012                   RIVERSIDE          CA   BROADCAST MEDIA

            *** 1 INJ *** THE HUMANA CHALLENGE GOLF TOURNAMENT AT THE
            LA QUINTA COUNTRY CLUB WAS STOPPED AT 122 PM DUE TO THE
            HIGH WINDS. THE LEADERBOARD WAS BLOWN OVER INTO A
            FOUNTAIN. THE MAIN TENT AT BOB HOPE SQUARE COLLAPSED.
            THERE WAS DAMAGE TO THE VENDOR AND EVENT TENTS.

0130 PM     DUST STORM       3 NNE LA QUINTA         33.71N 116.27W
01/21/2012                   RIVERSIDE          CA   BROADCAST MEDIA

            BRIDGES AND WASH CROSSINGS WERE CLOSED AT WASHINGTON AND
            ADAMS STREET BECAUSE OF BLOWING DUST AND SAND REDUCING
            VISIBILITY.

0136 PM     NON-TSTM WND GST 3 N SANTA ROSA MOUNTAIN 33.58N 116.45W
01/21/2012  M70.00 MPH       RIVERSIDE          CA   PARK/FOREST SRVC

            PINYON PINES RAWS

0140 PM     NON-TSTM WND GST PALM SPRINGS            33.83N 116.54W
01/21/2012  M66.00 MPH       RIVERSIDE          CA   ASOS

            PALM SPRINGS AIRPORT ASOS

0150 PM     NON-TSTM WND GST 10 NW PALM SPRINGS      33.95N 116.66W
01/21/2012  E65.00 MPH       RIVERSIDE          CA   PARK/FOREST SRVC

            WHITE WATER RAWS

0215 PM     NON-TSTM WND GST BORREGO SPRINGS         33.24N 116.35W
01/21/2012  M74.00 MPH       SAN DIEGO          CA   TRAINED SPOTTER

0242 PM     NON-TSTM WND GST 4 S COACHELLA           33.63N 116.16W
01/21/2012  M60.00 MPH       RIVERSIDE          CA   ASOS

            THERMAL AIRPORT ASOS

0245 PM     NON-TSTM WND GST 5 W DESERT HOT SPRINGS  33.96N 116.59W
01/21/2012  M61.00 MPH       RIVERSIDE          CA   MESONET

            WHITE WATER / DESERT HOT SPRINGS MESONET

0300 PM     DUST STORM       4 NE PALM DESERT        33.77N 116.33W
01/21/2012                   RIVERSIDE          CA   BROADCAST MEDIA

            REDUCED VISIBILITY FROM BLOWING SAND IS BELIEVED TO HAVE
            CAUSED A CRASH BETWEEN A BUS, A TRUCK, AND A SEDAN ON
            I-10 WESTBOUND NEAR THE GENE AUTRY TRAIL EXIT.

0457 PM     NON-TSTM WND GST 10 NW PALM SPRINGS      33.95N 116.66W
01/21/2012  M66.00 MPH       RIVERSIDE          CA   PARK/FOREST SRVC

            WHITE WATER RAWS

&&

JMOKER
Local storm report, Jan 21, 9:06 PM PST, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SAN DIEGO CA
906 PM PST SAT JAN 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1031 AM     NON-TSTM WND GST 25 ENE VICTORVILLE      34.66N 116.93W
01/21/2012  M78.00 MPH       SAN BERNARDINO     CA   TRAINED SPOTTER

1051 AM     NON-TSTM WND GST 10 N MORONGO VALLEY     34.21N 116.62W
01/21/2012  M99.00 MPH       SAN BERNARDINO     CA   PARK/FOREST SRVC

            BURNS CANYON RAWS SITE REPORTED GUST TO 99 MPH AND
            GUSTING OVER 95 MPH FOR THE LAST HOUR.

1115 AM     NON-TSTM WND GST 4 WNW PALM SPRINGS      33.85N 116.61W
01/21/2012  E90.00 MPH       RIVERSIDE          CA   PARK/FOREST SRVC

            WIND GUSTS OF 80 TO 90 MPH CAUSED THE PALM SPRINGS AERIAL
            TRAMWAY TO CLOSE AT 1115 AM. ABOUT 20 PEOPLE WERE
            TEMPORARILY STRANDED AT THE TOP OF THE STATION.

1240 PM     NON-TSTM WND GST MOUNT LAGUNA            32.87N 116.42W
01/21/2012  M62.00 MPH       SAN DIEGO          CA   MESONET

            MOUNT LAGUNA OBSERVATORY

0100 PM     NON-TSTM WND DMG 2 SE PALM SPRINGS       33.81N 116.52W
01/21/2012                   RIVERSIDE          CA   NEWSPAPER

            A POWERLINE WAS KNOCKED DOWN AT HORIZON MOBILE VILLAGE, A
            MOBILE HOME PARK OFF OF PALM CANYON DRIVE. TREES WERE
            KNOCKED DOWN AND FURNITURE WAS BLOWN AROUND.

0100 PM     DUST STORM       PALM SPRINGS            33.83N 116.54W
01/21/2012                   RIVERSIDE          CA   BROADCAST MEDIA

            THREE MAJOR ROADWAYS IN AND OUT OF PALM SPRINGS WERE
            CLOSED DUE TO ZERO VISIBILITY CAUSED BY BLOWING DUST AND
            SAND. THESE ROADS WERE INDIAN AVE, GENE AUTRY TRAIL, AND
            VISTA CHINO.

0100 PM     NON-TSTM WND DMG 3 SE PALM SPRINGS       33.80N 116.51W
01/21/2012                   RIVERSIDE          CA   NEWSPAPER

            PALM CANYON DRIVE AT LINDEN WAY WAS CLOSED DUE TO A
            DOWNED POWERLINE.

0100 PM     NON-TSTM WND DMG 2 NE PALM SPRINGS       33.85N 116.52W
01/21/2012                   RIVERSIDE          CA   NEWSPAPER

            POWER POLES WERE KNOCKED DOWN ON N GENE AUTRY TR, NORTH
            OF VISTA CHINO.

0100 PM     NON-TSTM WND DMG 2 SE PALM SPRINGS       33.81N 116.52W
01/21/2012                   RIVERSIDE          CA   NEWSPAPER

            AT AN APARTMENT COMPLEX AT HIGHWAY 111 AND ESCOBA, WINDS
            KNOCKED OVER MULTIPLE CARPORTS RESULTING IN CARS BEING
            CRUSHED.

0122 PM     NON-TSTM WND DMG LA QUINTA               33.67N 116.29W
01/21/2012                   RIVERSIDE          CA   BROADCAST MEDIA

            *** 1 INJ *** THE HUMANA CHALLENGE GOLF TOURNAMENT AT THE
            LA QUINTA COUNTRY CLUB WAS STOPPED AT 122 PM DUE TO THE
            HIGH WINDS. THE LEADERBOARD WAS BLOWN OVER INTO A
            FOUNTAIN. THE MAIN TENT AT BOB HOPE SQUARE COLLAPSED.
            THERE WAS DAMAGE TO THE VENDOR AND EVENT TENTS. TREES
            WERE ALSO UPROOTED.

0130 PM     DUST STORM       3 NNE LA QUINTA         33.71N 116.27W
01/21/2012                   RIVERSIDE          CA   BROADCAST MEDIA

            BRIDGES AND WASH CROSSINGS WERE CLOSED AT WASHINGTON AND
            ADAMS STREET BECAUSE OF BLOWING DUST AND SAND REDUCING
            VISIBILITY.

0136 PM     NON-TSTM WND GST 3 N SANTA ROSA MOUNTAIN 33.58N 116.45W
01/21/2012  M70.00 MPH       RIVERSIDE          CA   PARK/FOREST SRVC

            PINYON PINES RAWS

0140 PM     NON-TSTM WND GST PALM SPRINGS            33.83N 116.54W
01/21/2012  M66.00 MPH       RIVERSIDE          CA   ASOS

            PALM SPRINGS AIRPORT ASOS

0150 PM     NON-TSTM WND GST 10 NW PALM SPRINGS      33.95N 116.66W
01/21/2012  E65.00 MPH       RIVERSIDE          CA   PARK/FOREST SRVC

            WHITE WATER RAWS

0215 PM     NON-TSTM WND GST BORREGO SPRINGS         33.24N 116.35W
01/21/2012  M74.00 MPH       SAN DIEGO          CA   TRAINED SPOTTER

0242 PM     NON-TSTM WND GST 4 S COACHELLA           33.63N 116.16W
01/21/2012  M60.00 MPH       RIVERSIDE          CA   ASOS

            THERMAL AIRPORT ASOS

0245 PM     NON-TSTM WND GST 5 W DESERT HOT SPRINGS  33.96N 116.59W
01/21/2012  M61.00 MPH       RIVERSIDE          CA   MESONET

            WHITE WATER / DESERT HOT SPRINGS MESONET

0300 PM     DUST STORM       4 NE PALM DESERT        33.77N 116.33W
01/21/2012                   RIVERSIDE          CA   BROADCAST MEDIA

            REDUCED VISIBILITY FROM BLOWING SAND IS BELIEVED TO HAVE
            CAUSED A CRASH BETWEEN A BUS, A TRUCK, AND A SEDAN ON
            I-10 WESTBOUND NEAR THE GENE AUTRY TRAIL EXIT.

0457 PM     NON-TSTM WND GST 10 NW PALM SPRINGS      33.95N 116.66W
01/21/2012  M66.00 MPH       RIVERSIDE          CA   PARK/FOREST SRVC

            WHITE WATER RAWS

&&

JMOKER
Special weather statement, Jan 21, 9:25 PM PST, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
925 PM PST SAT JAN 21 2012

CAZ042-043-048-050-055>058-060>062-221200-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
925 PM PST SAT JAN 21 2012

...ANOTHER WINTER STORM TO IMPACT SOUTHERN CALIFORNIA MONDAY...

TODAYS STORM SYSTEM THAT BROUGHT STRONG...DAMAGING WINDS TO THE
DESERTS...AND COOL WET WEATHER WEST OF THE MOUNTAINS WILL MOVE EAST
TONIGHT. AFTER A BRIEF BREAK IN THE WEATHER ON SUNDAY...ANOTHER FAST
MOVING STORM WILL BRING A SECOND ROUND OF WET...WINDY WEATHER TO
SOUTHERN CALIFORNIA MONDAY.

THIS SECOND STORM WAS OVER THE CENTRAL PACIFIC THIS EVENING AND WILL
GATHER STRENGTH AS IT RACES EASTWARD TOWARD THE WEST COAST SUNDAY.
THE TIMING OF THE STORM WILL BE SIMILAR TO TODAYS STORM WITH
PRECIPITATION BEGINNING EARLY IN THE MORNING ON MONDAY ACROSS ORANGE
AND SAN BERNARDINO COUNTIES...THEN SPREADING SOUTH AND EAST INTO
RIVERSIDE AND SAN DIEGO COUNTIES THROUGH MIDDAY. RAIN TOTALS WILL BE
THE SAME OR A LITTLE HIGHER THAN TODAYS STORM WITH A QUARTER TO
THREE QUARTERS OF AN INCH WEST OF THE MOUNTAINS...AND OVER AN INCH
ON SOME OF THE WEST FACING MOUNTAIN SLOPES. THE DESERTS WILL HAVE A
BETTER CHANCE FOR MEASURABLE RAIN WITH THIS STORM.

THIS WILL BE A COLDER STORM WITH SNOW LEVELS FALLING TO 5500 TO 6000
FEET ON MONDAY. DEPENDING ON THE TIMING OF THE ONSET OF THE COLD
AIR...SIX INCHES OR MORE OF SNOW IS POSSIBLE IN THE MOUNTAINS ABOVE
6000 FEET. A WINTER STORM WATCH IS BEING CONSIDERED FOR THIS EVENT.
WINDS WILL BE SECOND STORM WILL BE STRONG IN THE MOUNTAINS AND
DESERTS...BUT NOT NEARLY AS STRONG AS TODAY.

THE STORM WILL MOVE EAST MONDAY NIGHT FOLLOWED BY DRY...WARMER
WEATHER TUESDAY AND WEDNESDAY AS HIGH PRESSURE BUILDS OVER THE GREAT
BASIN.

STAY TUNED TO NOAA WEATHER RADIO...THE NATIONAL WEATHER SERVICE
WEBSITE AT WEATHER.GOV/SANDIEGO...OR LOCAL MEDIA FOR UPDATES.

MOEDE

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 22, 1:45 AM PSTWinter Storm WatchSGXSan Bernardino13 hr
Jan 22, 11:17 AM PSTSmall Craft Advisory for WindsSGX33 hr
Jan 22, 1:10 PM PSTHigh Wind WarningSGXRiverside, San Bernardino, San Diego33 hr
Jan 22, 1:20 PM PSTWinter Storm WarningSGXSan Bernardino29 hr
Jan 22, 1:20 PM PSTWinter Weather AdvisorySGXRiverside, San Diego34 hr

Nearby

High Wind Watches in California, 2012Every high wind watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.